Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 208, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Sep 20, 2000, 11:39 PM EDT for Blount County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2000, 11:39 PM EDT (03:39 UTC)
- Expired
- Sep 21, 2000, 12:15 AM EDT
- In force
- 36 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Blount County, TN
The radar
The Knoxville radar (KMRX), 71 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.7 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1499 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1491 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 210342 SVRMRX TNC009-210415- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 1139 PM EDT WED SEP 20 2000 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLOUNT COUNTY IN EASTERN TENNESSEE * UNTIL 1215 AM EDT * AT 1137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR HAPPY VALLEY...OR 11 MILES SOUTH OF MARYVILLE...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CADES COVE AROUND 1150 PM EDT TOWNSEND AROUND 1155 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT WHILE LIGHTNING IS IN THE AREA. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 6:45 PM EDT, 4 hours 54 minutes earlier.
Area forecast discussion, Sep 20, 6:45 PM EDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 645 PM EDT WED SEP 20 2000 SHOWERS AND THUNDERSTORMS AFFECTING PLATEAU AND SOUTHERN COUNTIES... MOVING NORTHEAST. JUST SENT EARLY5 UPDATE TO REMOVE MENTION OF EVENING LIGHT SHOWERS AND DROP AFTER MIDNIGHT TIMING ON SHOWERS AND THUNDERSTORMS. .MRX... NC...NONE. TN...NONE. VA...NONE. LDW
In the hours before
Local storm report, Sep 20, 10:14 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1014 PM EDT WED SEP 20 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
1000 PM 4 MI W CITICO BEACH TN WIND DAMAGE
09/20/00 MONROE REPORTED BY LOCAL SPOTTER
TREES AND POWER/PHONE
LINES DOWNH.Local storm report, Sep 20, 11:12 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1112 PM EDT WED SEP 20 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
1000 PM NORTH PART COUNTY TN WIND DAMAGE
09/20/00 HAMILTON REPORTED BY DISPATCH
TREES AND POWER LINES
DOWN.The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 9:46 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Monroe | 44 min |
| Sep 20, 10:32 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 28 min |
| Sep 20, 11:08 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 37 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.